Alert archive / Indiana / Small Craft Advisories in 2012
Small Craft Advisory 34, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Mar 29, 2012, 5:08 PM EDT. It took effect at Mar 30, 2012, 5:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2012, 5:08 PM EDT (21:08 UTC)
- In effect from
- Mar 30, 2012, 5:00 AM EDT
- Expired
- Mar 30, 2012, 11:08 AM EDT
- In force
- 6 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
874 WHUS73 KIWX 292108 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 508 PM EDT THU MAR 29 2012 LMZ043-046-300515- /O.NEW.KIWX.SC.Y.0034.120330T0900Z-120330T1800Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 508 PM EDT THU MAR 29 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 2 PM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 2 PM EDT FRIDAY. * WINDS: VEERING SOUTHEAST AND INCREASING TO 20 TO 25 KNOTS BY DAYBREAK WITH GUSTS 25 TO 30 KNOTS. WINDS CONTINUE TO VEER SOUTH FRIDAY MORNING. WINDS BECOMING NORTHWEST AT 10 TO 20 KNOTS IN THE AFTERNOON. * WAVES: INCREASING TO 2 TO 4 FEET FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
3 follow-up statements
059 WHUS73 KIWX 300305 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1105 PM EDT THU MAR 29 2012 LMZ043-046-301115- /O.CON.KIWX.SC.Y.0034.120330T0900Z-120330T1800Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1105 PM EDT THU MAR 29 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 2 PM EDT FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 2 PM EDT FRIDAY. * WINDS: VEERING SOUTHEAST AND INCREASING TO 20 TO 25 KNOTS BY DAYBREAK WITH GUSTS 25 TO 30 KNOTS. WINDS CONTINUE TO VEER SOUTH FRIDAY MORNING. WINDS BECOMING NORTHWEST AT 10 TO 20 KNOTS IN THE AFTERNOON. * WAVES: INCREASING TO 2 TO 4 FEET FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
260 WHUS73 KIWX 300830 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 430 AM EDT FRI MAR 30 2012 LMZ043-046-301630- /O.CON.KIWX.SC.Y.0034.120330T0900Z-120330T1800Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 430 AM EDT FRI MAR 30 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON. * WINDS: SOUTHEAST 15 TO 25 KNOTS. * WAVES: 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
630 WHUS73 KIWX 301508 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1108 AM EDT FRI MAR 30 2012 LMZ043-046-301615- /O.CAN.KIWX.SC.Y.0034.000000T0000Z-120330T1800Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1108 AM EDT FRI MAR 30 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVES NO LONGER POSE A SIGNIFICANT HAZARD TO SMALL CRAFT. $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Mar 29, 4:13 PM EDT, 55 minutes earlier.
Area forecast discussion, Mar 29, 4:13 PM EDT, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 413 PM EDT THU MAR 29 2012 .SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT MAIN FORECAST CONCERN FOR THE SHORT TERM WILL BE CONVECTIVE/SEVERE POTENTIAL ON FRIDAY. RELATIVELY QUIET CONDITIONS FOR THE NEAR TERM WITH SFC RIDGE AXIS MAIN FEATURE FOR LOCAL AREA AND AN INITIALLY DRY LOW MID/LEVEL AIR MASS PER REGIONAL MORNING RAOBS. CONVECTIVELY ENHANCED VORT MAX EVIDENT PER WATER VAPOR IMAGERY/VISIBLE SATELLITE LOOP THIS AFTERNOON ACROSS CENTRAL ILLINOIS. THIS FEATURE IS EXPECTED TO SLOWLY TRACK INTO WEST CENTRAL INDIANA EARLY THIS EVENING BUT WILL NOT HAVE MUCH LOW OR MID LEVEL MOISTURE TO WORK WITH AND THUS EXPECTING A DIMINISHING TREND THROUGH LATE AFTERNOON TO ANY SHOWERS THAT WORK EASTWARD OUT OF CENTRAL ILLINOIS. LOW LEVEL MOISTURE ADVECTION TO RAMP UP SIGNIFICANTLY AFTER 00Z HOWEVER AS A 40 KNOT SOUTHWESTERLY LOW LEVEL JET NOSES INTO THE SOUTHERN GREAT LAKES. 850 HPA DEW PTS PER 12Z NAM INCREASE FROM -10 DEG CELSIUS AT 00Z TO +8 DEGREES CELSIUS AT 12Z FRIDAY PROVIDING AN INDICATION AS TO THE STRENGTH OF THIS MOISTURE ADVECTION. A MORE SIGNIFICANT UPPER TROUGH ACROSS THE PLAINS SHOULD ALSO ENHANCE PRECIP POTENTIAL OVERNIGHT WITH STRONGEST DPVA ACROSS NORTHWESTERN HALF OF THE AREA. INCREASE IN LOW LEVEL MOISTURE SHOULD PROVIDE ENOUGH ELEVATED INSTABILITY FOR SOME EMBEDDED THUNDER ACROSS WESTERN PORTIONS OF THE AREA OVERNIGHT...EVENTUALLY SPREADING INTO EASTERN PORTIONS OF AREA TOWARD MORNING. ASSOCIATED SFC REFLECTION OF THIS MID/UPPER DISTURBANCE IS EXPECTED TO DEEPEN ACROSS NORTHWEST ILLINOIS AND EVENTUALLY INTO NORTH CENTRAL INDIANA ON FRIDAY WITH STRONG BAND OF LOW/MID LEVEL FRONTOGENESIS SETTING UP ACROSS SOUTHERN LOWER MICHIGAN. THUNDER POTENTIAL ON FRIDAY BECOMES MORE QUESTIONABLE ACROSS THE FAR NORTH DUE TO INTENSE LOW LEVEL BAROCLINIC ZONE AND HIGHLY ELEVATED AND WEAK NATURE TO INSTABILITY ACROSS SOUTHERN LOWER MICHIGAN. PRESENT INDICATIONS BASED ON TRACK...SUGGEST A NARROW WINDOW FOR MORE VIGOROUS SFC BASED CONVECTION ACROSS APPROXIMATELY SOUTHERN HALF OF THE AREA IN THE 17Z-23Z TIMEFRAME IN ASSOCIATION WITH WESTWARD TRAILING COLD FRONT SWINGING THROUGH THE AREA DURING THE AFTERNOON HOURS. STRONGEST SHEAR WILL BE POST-FRONTAL BUT STILL IN THE 30-40 KNOT RANGE FOR 0 TO 6 KM BULK SHEAR VALUES DURING THE AFTERNOON ACROSS SOUTHERN HALF IN PREFRONTAL ENVIRONMENT. LOW LEVEL MOISTURE POOLING ALONG AND JUST IN ADVANCE OF COLD FRONT SHOULD PROMOTE SBCAPES ON THE ORDER OF 1000-1500 J/KG DURING THE AFTERNOON. THIS COMBINATION OF MID/UPPER LEVEL FORCING...INSTABILITY...SHEAR...AND WHAT SHOULD BE A DEEP UNIDIRECTIONAL WESTERLY WIND PROFILE SUGGESTS MAINLY DAMAGING WIND POTENTIAL WITH SOME THREAT OF LARGE HAIL DEPENDING ON EXTENT OF SBCAPE REALIZED IN THE AFTERNOON. PREVIOUS FORECAST/HWO ALREADY HAS THIS SCENARIO WELL COVERED AND ONLY TWEAK TO PREVIOUS FORECAST WAS TO FURTHER INCREASE POPS ESPECIALLY ACROSS THE NORTH WHERE THERMALLY DIRECT FRONTO CIRCULATION SHOULD ENHANCE PRECIP COVERAGE IN THE MORNING THROUGH MID AFTERNOON. SOME LINGERING SHOWERS POSSIBLE ACROSS FAR SOUTHEAST EARLY FRIDAY EVENING AND PROGRESSIVE NATURE OF FORCING SHOULD QUICKLY END PRECIP/SEVERE THREAT EARLY FRIDAY EVENING. COLDER AIR TO FILTER IN FRIDAY NIGHT WITH THE POTENTIAL OF TEMPS APPROACHING FREEZING ONCE AGAIN ESPECIALLY NORTHEAST HALF BY SATURDAY MORNING. WITH SOME QUESTIONS AS TO MAGNITUDE OF SFC WINDS DURING THIS PERIOD WITH HOLD OFF ON ANY FROST/FREEZE HEADLINES AT THIS TIME. && .LONG TERM... RIDGING OVER THE GREAT LAKES REGION SUNDAY WILL FLATTEN DURING THE OVERNIGHT SUNDAY INTO MONDAY MORNING AS ANOTHER SHORT WAVE DRIVES OUT OF THE PLAINS ACROSS THE GREAT LAKES. THE PATTERN BECOMES MORE PROGRESSIVE WITH ACTIVE WESTERLY FLOW OVER THE PACIFIC. SUNDAY AND MONDAY WILL SEE TEMPERATURES WELL ABOVE NORMAL...BEFORE THE ROLLER COASTER RIDE BEGINS AGAIN. EJECTING SHORTWAVES PUSHING ACROSS THE ROCKIES SUGGESTED BY ALL THE LONG RANGE MODELS ALLOW FOR RAPID CYCLOGENESIS IN THE PLAINS. THE CHALLENGE IN THE DETAILS IS HOW WELL THE FLOW PHASES WITH THESE SYSTEMS AND HOW INTENSE/ORGANIZED CONVECTION BECOMES WITH EACH WAVE. COOLER AIR WILL SETTLE INTO THE GREAT LAKES MONDAY NIGHT AS A RIGOROUS SHORTWAVE SWEEPS OUT OF THE PLAINS. ASSOCIATE SURFACE COLD FRONT SHOULD BE ENOUGH TO TRIGGER RAINFALL...BUT TIMING WOULD PUT THE BOUNDARY IN AFTER PEAK HEATING. TRW EXPECTED LATE IN THE DAY MONDAY...BUT SHOULD BECOME MORE SHOWERY DURING THE OVERNIGHT WITH THE PASSAGE OF THE COLD FRONT. TEMPERATURES DROP TO SLIGHTLY ABOVE NORMAL DURING THE REMAINDER OF THE WEEK. AS SURFACE HIGH PRESSURE BUILDS INTO THE AREA WEDNESDAY AND THURSDAY...OVERNIGHT LOWS COULD AGAIN BE SKIRTING WITH FREEZING AND POSSIBLE FROST CONDITIONS...ALTHOUGH CONFIDENCE IS LOW AND WILL NOT BE INCLUDED IN THE PACKAGE. && .AVIATION... 18Z TAFS...FEW CONCERNS AVIATION WISE IN THE NEAR TERM...WITH MAIN FORECAST FOCUS ON INCREASING PRECIP THREAT LATE TONIGHT AND ESPECIALLY ON FRIDAY. STRONG LOW LEVEL MOISTURE ADVECTION WILL ACCOMPANY DEPARTING LOW LEVEL RIDGE AXIS LATE THIS EVENING INTO THE OVERNIGHT. IN ADDITION...AN UPPER LEVEL DISTURBANCE ACROSS THE CENTRAL PLAINS WILL REACH THE SOUTHERN GREAT LAKES REGION ON FRIDAY. RAIN SHOWERS ARE EXPECTED TO OVERSPREAD NORTHWEST AND NORTH CENTRAL INDIANA OVERNIGHT...REACHING KFWA SOMEWHERE IN THE 09Z TO 12Z TIMEFRAME. STRONGEST FORCING WITH THIS DISTURBANCE IS ANTICIPATED DURING THE LATE MORNING THROUGH MID AFTERNOON HOURS...SO HAVE CONTINUED PRECIP MENTION THROUGH THE END OF THIS FORECAST VALID PERIOD...TRANSITIONING TO MVFR CIGS AFTER 12Z. KFWA WILL BE INLINE FOR THE GREATEST THUNDER POTENTIAL ESPECIALLY AFTER 12Z BUT UNCERTAINTY IN REGARDS TO CONVECTIVE POTENTIAL OVERNIGHT AND EFFECTS ON INSTABILITY FRIDAY MORNING LEND TO MAINTAINING JUST A CB CLOUD GROUP AT KFWA AT THIS TIME. LIGHT NORTHEAST WINDS WILL VEER SOUTHEAST TONIGHT AS THE SFC HIGH DEPARTS...WITH SOME GUSTS TO BETWEEN 15 TO 20 KNOTS POSSIBLE EARLY FRIDAY MORNING. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...MARSILI LONG TERM...LEWIS AVIATION...MARSILI
Hazardous weather outlook, Mar 29, 4:13 PM EDT, 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTHERN INDIANA 413 PM EDT THU MAR 29 2012 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-302015- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 413 PM EDT THU MAR 29 2012 /313 PM CDT THU MAR 29 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS LATE TONIGHT...MAINLY WEST OF INTERSTATE 69. SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE EXPECTED FRIDAY. SOME OF THE STORMS COULD BE SEVERE SOUTH OF ROUTE 24 FRIDAY AFTERNOON. DAMAGING WINDS ARE THE MAIN THREAT...BUT LARGE HAIL IS ALSO POSSIBLE. THERE IS ALSO A CHANCE FOR THUNDERSTORMS MONDAY INTO MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON FRIDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-302015- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 413 PM EDT THU MAR 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS LATE TONIGHT. SEVERE STORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS FRIDAY. SEVERE STORMS ARE NOT EXPECTED. THERE IS ALSO A CHANCE FOR THUNDERSTORMS MONDAY INTO MONDAY NIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
Nearby
Small Craft Advisories in Indiana, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.